zbMATH — the first resource for mathematics

Dynamics of nonlinear ecosystems under colored noise disturbances. (English) Zbl 1281.92072
Summary: Stochastic ecosystems of prey-predator type subjected to colored noises with broad-band spectra are investigated. Nonlinear models are considered for two different scenarios: one is the case of possible abundant prey supply and another is the case of possible large predator population. The stochastic averaging procedure is applied to obtain stationary probability solutions of the nonlinear systems. Two types of colored noise are considered: one is the low-pass filtered noise with the spectrum peak at zero frequency, and another is the randomized harmonic process with the spectrum peak at a nonzero frequency. For either type of the noises, the band width reflecting the level of the noise color can be adjusted using a single parameter. The analytical results are substantiated by those obtained from Monte Carlo simulations. It is found that the noise color has significant effects on the stationary state of the system. A narrower band width leads to a less stable system in the sense that the prey and predator populations deviate farther from the equilibrium point of the system without noise disturbances.

92D40 Ecology
93C10 Nonlinear systems in control theory
93E03 Stochastic systems in control theory (general)
60H30 Applications of stochastic analysis (to PDEs, etc.)
Full Text: DOI
[1] Lotka, A.J.: Elements of Physical Biology. William and Wilkins, Baltimore (1925) · JFM 51.0416.06
[2] Volterra, V.: Variazioni e fluttuazioni del numero d’individui in specie d’animani conviventi. Mem. Acad. Lincei 2, 31-113 (1926) · JFM 52.0450.06
[3] Volterra, V.: Lecons sur la Theorie Mathematique de la Lutte Pour la Vie. Gauthiers-Vilars, Paris (1931)
[4] May, R.M.: Stability and Complexity in Model Ecosystems. Oxford University Press, London (1973)
[5] May, R.M.: Theoretical Ecology, Principles and Applications, 2nd edn. Sinauer Associates, Sunderland (1981) · Zbl 1228.92076
[6] Murray, J.D.: Mathematical Biology. Springer, New York (1993) · Zbl 0779.92001
[7] Rosenzweig, M.L.; MacArthue, R.H., Graphical representation and stability conditions of predator-prey interactions, Am. Nat., 97, 205-223, (1963)
[8] Bazykin, A.D.: Nonlinear Dynamics of Interacting Populations. World Scientific, Singapore (1998)
[9] Arnold, L.; Horthemke, W.; Stucki, J.W., The influence of external real and white noise on the Lotka-Volterra model, Biom. J., 21, 451-471, (1979) · Zbl 0433.92019
[10] Rozenfeld, A.F.; Tessone, C.J.; Albano, E.; Wio, H.S., On the influence of noise on the critical and oscillatory behavior of a predator-prey model: coherent stochastic resonance at the proper frequency of the system, Phys. Lett. A, 280, 45-52, (2001) · Zbl 0972.37005
[11] Khasminskii, R.Z.; Klebaner, F.C., Long term behavior of solutions of the Lotka-Volterra system under small random perturbations, Ann. Appl. Probab., 11, 952-963, (2001) · Zbl 1061.34513
[12] Dimentberg, M.F., Lotka-Volterra system in a random environment, Phys. Rev. E, 65, (2002)
[13] Dimentberg, M.F., Stochastic Lotka-Volterra system, 307-317, (2003), Dordrecht · Zbl 1056.92056
[14] Cai, G.Q.; Lin, Y.K., Stochastic analysis of the Lotka-Volterra model for ecosystems, Phys. Rev. E, 70, (2004)
[15] Cai, G.Q.; Lin, Y.K., Stochastic analysis of time-delayed ecosystems, Phys. Rev. E, 76, (2007)
[16] Wu, Y.; Zhu, W.Q., Stochastic analysis of a pulse-type prey-predator model, Phys. Rev. E, 77, (2008)
[17] Vaseur, D.A.; Yodzis, P., The color of environmental noise, Ecology, 85, 1146-1152, (2004)
[18] Naess, A.; Dimenberg, M.F.; Gaidai, O., Lotka-Volterra systems in environments with randomly disordered temporal periodicity, Phys. Rev. E, 78, (2008)
[19] Stratonovich, R.L.: Topics in the Theory of Random Noise, vol. 1. Gordon and Breach, New York (1963) · Zbl 0119.14502
[20] Khasminskii, R.Z., A limit theorem for the solution of differential equations with random right hand sides, Theory Probab. Appl., 12, 144-147, (1966)
[21] Itô, K., On stochastic differential equations, Mem. Am. Math. Soc., 4, 289-302, (1951)
[22] Lin, Y.K., Cai, G.Q.: Probabilistic Structural Dynamics. McGraw-Hill, New York (2004)
[23] Dimentberg, M.F.: Statistical Dynamics of Nonlinear and Time-Varying Systems. Wiley, New York (1988) · Zbl 0713.70004
[24] Wedig, W.V., Analysis and simulation of nonlinear stochastic systems, 337-344, (1989), Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.